Institutional members access full text with Ovid®

Cutaneous Reactions to Novel Therapeutics

Hoang, Mai P. MD*; Kroshinsky, Daniela MD

American Journal of Dermatopathology: October 2012 - Volume 34 - Issue 7 - p 679–690
doi: 10.1097/DAD.0b013e31822e67eb
CME Article

Abstract: In the last 2 decades the introduction new biologic agents such as tumor necrosis factor alpha inhibitors has resulted in potent disease modifying effects in a variety of immune-mediated diseases. In addition, there were major advancements in cancer treatment due to chemotherapeutic agents including granulocyte macrophage-colony-stimulating factor, interferon, epidermal growth factor receptor inhibitors, and kinase inhibitors for the treatment of hematologic malignancies as well as solid tumors. However, a variety of toxicities including cutaneous reactions is seen in association with these agents. Awareness of commonly associated skin toxicities and recognition of corresponding histologic features is of importance.

*Associate Professor of Pathology

Assistant Professor of Dermatology, Harvard Medical School and Massachusetts General Hospital, Boston, MA.

All authors and staff in a position to control the content of this CME activity and their spouses/life partners (if any) have disclosed that they have no financial relationships with, or financial interests in, any commercial organizations pertaining to this educational activity.

Reprints: Mai P. Hoang, MD, Dermatopathology Unit, Massachusetts General Hospital, 55 Fruit Street, Warren 820, Boston, MA 02114 (e-mail: mhoang@partners.org).

© 2012 Lippincott Williams & Wilkins, Inc.